Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 231, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 4, 2017, 10:28 PM CDT for Briscoe County, Hall County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2017, 10:28 PM CDT (03:28 UTC)
- Expired
- Jul 4, 2017, 11:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Briscoe County, TX, Hall County, TX
The radar
The Amarillo radar (KAMA), 110 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 6:51 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1493 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 2287 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
984
WUUS54 KLUB 050328
SVRLUB
TXC045-191-050400-
/O.NEW.KLUB.SV.W.0231.170705T0328Z-170705T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
1028 PM CDT TUE JUL 4 2017
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Southwestern Hall County in the Panhandle of Texas...
Southeastern Briscoe County in the Panhandle of Texas...
* Until 1100 PM CDT
* At 1027 PM CDT, a severe thunderstorm was located near Quitaque, or
near Caprock Canyon State Park, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Turkey, Caprock Canyon State Park, Quitaque and Valley Schools.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3452 10083 3431 10083 3431 10091 3432 10124
3448 10123 3456 10112
TIME...MOT...LOC 0327Z 225DEG 11KT 3439 10116
HAIL...1.00IN
WIND...60MPH
$$
JORDAN1 follow-up statement
417
WWUS54 KLUB 050348
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
1048 PM CDT TUE JUL 4 2017
TXC045-191-050400-
/O.CON.KLUB.SV.W.0231.000000T0000Z-170705T0400Z/
Hall TX-Briscoe TX-
1048 PM CDT TUE JUL 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHWESTERN HALL AND SOUTHEASTERN BRISCOE COUNTIES...
At 1048 PM CDT, a severe thunderstorm was located near Quitaque, or 9
miles southwest of Caprock Canyon State Park, moving southwest at 10
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Caprock Canyon State Park, Quitaque and Valley Schools.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3449 10099 3437 10091 3431 10091 3432 10124
3448 10123 3449 10113
TIME...MOT...LOC 0348Z 028DEG 11KT 3434 10115
HAIL...0.75IN
WIND...60MPH
$$
JORDANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:20 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 4, 6:20 PM CDT, 4 hours 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Lubbock TX 620 PM CDT Tue Jul 4 2017 .AVIATION... VFR conditions in place all three TAF sites. Developing line of storms will move through the TAF sites later this evening and confidence is fairly high on the timing. May need to tweak start and end times some but expect strong gusty wind with the storm arrival. After the storms depart, skies will return to VFR with a light and variable wind. There may be a few isolated storms overnight but confidence is too low to include. VFR conditions will then continue through the day Wednesday. Jordan && .PREV DISCUSSION... /issued 353 PM CDT Tue Jul 4 2017/ DISCUSSION... Our expected thunderstorm complex tonight is already starting to take shape across northeast NM at 330 pm. Scattered t-storms developing in that area are expected to gradually organize as they approach our northwest counties by 7 pm or so. The developing south-southeasterly low-level jet this evening will help these storms grow upscale this evening into a MCS which should march south-southeastward through much of the forecast area, finally exiting to the south and east early Wednesday morning. Winds aloft are pretty modest...although not bad for July...but deep-layer shear will improve some as the LLJ kicks in. MUCAPEs are progged to be in the 1000-1500 J/kg range and will support a severe wind gust threat along with perhaps an isolated large hail threat early on. A localized flooding threat may also materialize given the saturated soil across parts of the area and PWATS running around 1 to 1.5 inches across the area. After tonight's activity it looks like we will have one more day of storm chances before an upper-level ridge building over the 4-corners area begins to exert more influence for a while. In fact, our storm chances on Wednesday do not look very promising as slightly cooler temperatures should keep the area a little more stable locally, while upper-flow turning more north-northeasterly will keep the activity in NM pinned to the higher terrain. We may look for any boundary left over from the overnight complex to help overcome any inhibition late Wed. Precip. chances should be low Thursday and Friday as we undergo a warming and drying trend. The temperature rebound may be tempered somewhat by the moist soil, especially if we get widespread rainfall tonight. The GFS and ECMWF both suggest that a weakness could develop in the east side of the ridge by Saturday which could temporarily shift the steering winds to the N-NW and give a little better chance for storms to make it into the area late Saturday and possibly into Sunday. The ridge broadens over much of the western and central U.S. early next week which should keep precipitation chances low and keep temps near or slightly above average. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 14/99/14
Hazardous weather outlook, Jul 4, 10:56 AM CDT, 11 hours 32 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1056 AM CDT Tue Jul 4 2017 TXZ021>044-051600- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1056 AM CDT Tue Jul 4 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Isolated thunderstorms are possible late this afternoon and early evening across the South Plains, mainly to the south and west of highway 84. This evening and overnight, a complex of thunderstorms is expected to move southeast across much of the forecast area. A few of these storms have the potential to be severe with wind gusts to 65 mph and hail to one inch in diameter. In addition, some locally heavy rainfall is possible, especially in the Rolling Plains later tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorm chances continue Wednesday and Wednesday night, though coverage and intensity will be less than recent days. By Thursday, drier weather is expected across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested late this afternoon and tonight.
In the hours before
Local storm report, Jul 4, 9:12 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
912 PM CDT TUE JUL 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST 4 S LEVELLAND 33.53N 102.36W
07/04/2017 M58 MPH HOCKLEY TX MESONET
MEASURED BY TEXAS TECH WEST TEXAS MESONET.
&&
EVENT NUMBER LUB1700313
SCOBBLocal storm report, Jul 4, 9:15 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
915 PM CDT TUE JUL 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM TSTM WND GST 6 NNE LUBBOCK 33.67N 101.82W
07/04/2017 M58 MPH LUBBOCK TX ASOS
&&
EVENT NUMBER LUB1700314
JGDLocal storm report, Jul 4, 9:16 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
916 PM CDT TUE JUL 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 3 WSW AIKEN 34.13N 101.57W
07/04/2017 M67 MPH HALE TX MESONET
MEASURED BY TEXAS TECH WEST TEXAS MESONET.
&&
EVENT NUMBER LUB1700315
SCOBBLocal storm report, Jul 4, 9:17 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
917 PM CDT TUE JUL 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM TSTM WND GST 6 NNE LUBBOCK 33.67N 101.82W
07/04/2017 M58 MPH LUBBOCK TX ASOS
MEASURED BY ASOS AT LUBBOCK INTERNATIONAL AIRPORT.
&&
EVENT NUMBER LUB1700316
SCOBBLocal storm report, Jul 4, 9:42 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
942 PM CDT TUE JUL 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND GST 6 SSW WOLFFORTH 33.42N 102.05W
07/04/2017 M58 MPH LUBBOCK TX MESONET
MEASURED BY TEXAS TECH WEST TEXAS MESONET.
&&
EVENT NUMBER LUB1700317
SCOBBLocal storm report, Jul 4, 10:06 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1006 PM CDT TUE JUL 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLOOD LUBBOCK 33.58N 101.88W
07/04/2017 LUBBOCK TX TX DOT
LOOP 289 AND FRANKFORD
&&
EVENT NUMBER LUB1700318
JGDThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:03 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 42 min |
| Jul 4, 7:14 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Lamb, Parmer | 46 min |
| Jul 4, 7:48 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Hale, Lamb, Parmer, Swisher | 42 min |
| Jul 4, 8:31 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 4 more | 29 min |
| Jul 4, 8:59 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Cochran, Crosby, Floyd, Hale, Hockley and 6 more | 46 min |
| Jul 4, 9:28 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 47 min |
| Jul 4, 9:42 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Hockley, Lubbock, Lynn, Terry and 1 more | 48 min |
| Jul 4, 9:46 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Crosby, Floyd, Hale, Hall, Motley and 1 more | 44 min |
| Jul 4, 9:50 PM CDT | Areal Flood Advisory | LUB | Lubbock | 55 min |
| Jul 4, 10:33 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent, Lynn | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.